Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 112, NWS Northern Indiana

October 7, 2014Fulton County, Kosciusko County, Wabash County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Oct 7, 2014, 3:51 PM EDT for Fulton County, Kosciusko County, Wabash County, Indiana. It was in force for 39 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 7, 2014, 3:51 PM EDT (19:51 UTC)
Expired
Oct 7, 2014, 4:30 PM EDT
In force
39 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fulton County, IN, Kosciusko County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 39 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 4:00 PM EDTHAIL 0.52 N Akron, IN
Oct 7, 4:05 PM EDTHAIL 1Akron, IN
Oct 7, 4:09 PM EDTHAIL 0.75Akron, INLEFT ABOUT 1 INCH OF HAIL ON THE ROADS. HAIL RANGED FROM 0.5 TO 0.75 INCH.
Oct 7, 4:25 PM EDTHAIL 0.752 W North Manchester, INNEAR THE INTERSECTION OF INDIANA 114 AND INDIANA 15. DIME SIZED HAIL AND SMALLER.
Oct 7, 4:30 PM EDTHAIL 11 Ne Laketon, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

964 
WUUS53 KIWX 071951
SVRIWX
INC049-085-169-072030-
/O.NEW.KIWX.SV.W.0112.141007T1951Z-141007T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
351 PM EDT TUE OCT 7 2014

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL FULTON COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
  NORTHERN WABASH COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 430 PM EDT

* AT 350 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROCHESTER...
  AND MOVING EAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  NORTH MANCHESTER...AKRON...ATHENS...SEVASTOPOL...BEAVER DAM...
  BEAVER DAM LAKE...BURKET...DISKO...SILVER LAKE...CLAYPOOL...
  PACKERTON...LAKETON...SIDNEY AND LIBERTY MILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4094 8570 4099 8595 4101 8595 4101 8602
      4105 8620 4113 8619 4118 8569 4112 8568
TIME...MOT...LOC 1951Z 274DEG 17KT 4108 8614

HAIL...1.00IN
WIND...60MPH

$$
1 follow-up statement
383 
WWUS53 KIWX 072009
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
409 PM EDT TUE OCT 7 2014

INC049-085-169-072030-
/O.CON.KIWX.SV.W.0112.000000T0000Z-141007T2030Z/
FULTON IN-KOSCIUSKO IN-WABASH IN-
409 PM EDT TUE OCT 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
WABASH...SOUTHERN KOSCIUSKO AND EAST CENTRAL FULTON COUNTIES UNTIL
430 PM EDT...

AT 406 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AKRON...AND
MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
NORTH MANCHESTER...BEAVER DAM LAKE...DISKO...SILVER LAKE...LAKETON
AND LIBERTY MILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN 
NORTHERN INDIANA.

&&

LAT...LON 4094 8570 4099 8595 4101 8595 4101 8602
      4104 8610 4110 8608 4110 8569 4102 8569
TIME...MOT...LOC 2009Z 282DEG 21KT 4105 8600

HAIL...1.00IN
WIND...60MPH

$$

MARSILI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 3:37 PM EDT, 14 minutes earlier.

Area forecast discussion, Oct 7, 3:37 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
337 PM EDT TUE OCT 7 2014

.SYNOPSIS...
ISSUED AT 322 PM EDT TUE OCT 7 2014

ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA LATE
THIS AFTERNOON CAUSING SCATTERED SHOWERS AND THUNDERSTORMS.
SHOWERS WILL END FROM WEST TO EAST THIS EVENING WITH SKIES
BECOMING MOSTLY CLEAR OVERNIGHT. MOSTLY SUNNY SKIES AND BREEZY
CONDITIONS ARE EXPECTED ON WEDNESDAY AS HIGH PRESSURE BUILDS INTO
THE LOWER OHIO VALLEY. LOWS TONIGHT WILL BE IN THE LOWER AND
MIDDLE 40S WITH HIGHS WEDNESDAY RANGING FROM THE UPPER 50S
NORTHEAST TO THE MID 60S SOUTHWEST.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 333 PM EDT TUE OCT 7 2014

STRONG SHRTWV MOVG EAST ACROSS THE AREA COMBINED WITH WK INSTABILITY
EXPECTED TO CONT TO CAUSE SCT SHOWERS/ISOLATED TSTMS LATE THIS AFTN
WITH CONVECTION GRDLY DIMINISHING FROM W-E BY THIS EVE. 500-1000J/KG
CAPE COMBINED WITH 40KT 0-6KM SHEAR AND FREEZING LEVELS AROUND 7KFT
COULD RESULT IN SMALL HAIL AND GUSTY WINDS WITH THE THUNDERSTORMS.

STRONG SUBSIDENCE/DRY AIR ADVECTION IN WAKE OF THE SHRTWV SHOULD
RESULT IN MOSTLY CLEAR SKIES BY TIME LUNAR ECLIPSE BEGINS EARLY WED
MORNING. SOME CU SHOULD REDEVELOP WED MORNING GIVEN RATHER COLD AIR
ALOFT... BUT OVERALL EXPECT A MOSTLY SUNNY DAY WEDNESDAY. H85 TEMPS
FCST ABOUT 3C COOLER THAN TODAY BUT GREATER INSOLATION SHOULD
COMPENSATE ALLOWING HIGHS TO RANGE FROM THE U50S NE TO THE M60S SW
FOLLOWING OVERNIGHT LOWS IN THE L-M40S.

&&

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 333 PM EDT TUE OCT 7 2014

TEMPS WILL REMAIN BELOW SEASONAL NORMS THURSDAY THROUGH SATURDAY AS
PERSISTENT ONTARIO NEGATIVE HEIGHT ANOMALY LIFTS OUT LEAVING FLATTER
WNW FLOW IN ITS WAKE ACROSS THE GREAT LAKES REGION. LOW AMPLITUDE
SHORTWAVE ENERGY EMBEDDED IN THIS FLOW, RIGHT ENTRANCE UPPER JET
SUPPORT, AND POTENTIAL FOR SOME TROPICAL STORM SIMON (NEAR BAJA CA)
MOISTURE TO STREAM EAST INTO THE CENTRAL US WILL LIKELY ALLOW AN
AREA OF RAIN TO BLOSSOM INVOF A TIGHTENING BAROCLINIC ZONE THURSDAY
INTO FRIDAY MORNING. HOWEVER...THE LAST SEVERAL MODEL CYCLES OVERALL
HAVE SHIFTED SOUTHWARD WITH THIS FGEN FORCING/MOISTURE CONVERGENCE
RESULTING IN A CONTINUED DECREASE IN POPS NORTHERN HALF (RETAINED
MID CHC POPS SOUTHERN CWA). OTHERWISE...COOL/DRY ENE LOW LEVEL FEED
ASSOCIATED WITH LOW LEVEL ANTICYCLONE BUILDING SOUTHEAST THROUGH THE
UPPER MIDWEST/WESTERN LAKES SHOULD ENSURE A DRY/PARTLY CLOUDY FRIDAY
AFTERNOON-SATURDAY.

LITTLE CHANGE TO LOW CONFIDENCE FORECAST (MILDER WITH PERIODIC
CHANCES FOR SHOWERS IN STRENGTHENING SW FLOW) SUNDAY INTO EARLY NEXT
WEEK GIVEN CONSIDERABLE MODEL DIFFERENCES REGARDING AMPLITUDE/TIMING
OF TROUGHING INTO THE CENTRAL US.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1246 PM EDT TUE OCT 7 2014

STRONG SHRTWV MOVG THROUGH THE AREA THIS AFTN WILL RESULT IN
NUMEROUS SHOWERS AND A FEW TSTMS WITH GREATEST COVERAGE SE OF SBN.
GENERALLY MVFR CONDITIONS SHOULD PREVAIL AT KFWA... WITH OCNL MVFR
AT KSBN IN SHRA. WINDS WILL SHIFT TO THE WEST WITH THE SHRTWV/TROF
PASSAGE THIS EVE AND CLOUDS WILL GRDLY DECREASE OVERNIGHT TO SCT
CU WED MORNING. COLD AIR ALOFT WILL PROMOTE LOW LEVEL MIXING BY
LATE WED MORNING WITH GUSTS IN THE 20-25KT RANGE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL NOON EDT WEDNESDAY FOR LMZ043-046.

&&

SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...STEINWEDEL
AVIATION...JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Oct 7, 5:56 AM EDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
556 AM EDT TUE OCT 7 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-081030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
556 AM EDT TUE OCT 7 2014 /456 AM CDT TUE OCT 7 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS FROM MIDDAY INTO THIS
AFTERNOON. ANY STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-081030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
556 AM EDT TUE OCT 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED THROUGH THIS
AFTERNOON AND WILL DEVELOP AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE WEDNESDAY INTO
WEDNESDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Oct 7, 3:03 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
303 PM EDT TUE OCT 7 2014

INZ003-012>014-071930-
LA PORTE IN-MARSHALL IN-PULASKI IN-STARKE IN-
203 PM CDT TUE OCT 7 2014

...STRONG THUNDERSTORMS OVER SOUTHWEST STARK COUNTY MOVING TOWARD
SOUTHWESTERN MARSHALL COUNTY...

AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH JUDSON...OR 11 MILES SOUTHWEST OF
KNOX...MOVING EAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH AND OCCASIONAL CLOUD
TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  KNOX...
  CULVER...
  TOTO...
  BASS LAKE...
  WINONA AND ORA...
  OBER...OAK GROVE AND BURR OAK...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.

LAT...LON 4139 8640 4117 8634 4117 8646 4115 8647
      4112 8687 4129 8691
TIME...MOT...LOC 1902Z 259DEG 23KT 4122 8677
Special weather statement, Oct 7, 3:15 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
315 PM EDT TUE OCT 7 2014

INZ015-016-071945-
FULTON IN-KOSCIUSKO IN-
315 PM EDT TUE OCT 7 2014

...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHWESTERN WABASH...
SOUTHWESTERN KOSCIUSKO AND NORTHERN FULTON COUNTIES...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF ROCHESTER...MOVING EAST AT
45 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  ROCHESTER...
  MENTONE AND AKRON...
  LAKE MANITOU...
  ATHENS AND TALMA...
  SEVASTOPOL AND BEAVER DAM...
  BEAVER DAM LAKE...BURKET AND PALESTINE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4119 8593 4103 8595 4105 8638 4113 8639
TIME...MOT...LOC 1915Z 266DEG 38KT 4110 8626

FISHER
Local storm report, Oct 7, 3:39 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
339 PM EDT TUE OCT 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             2 S ALDINE              41.18N  86.67W
10/07/2014  M0.75 INCH       STARKE             IN   TRAINED SPOTTER

            HAIL RANGED FROM 0.5 INCH TO 0.75 INCH.

&&

MCD
Special weather statement, Oct 7, 3:40 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
240 PM CDT TUE OCT 7 2014

INZ012>015-072015-
FULTON IN-MARSHALL IN-PULASKI IN-STARKE IN-
340 PM EDT TUE OCT 7 2014

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN
PULASKI...SOUTHERN MARSHALL...NORTHERN FULTON AND SOUTHEASTERN
STARKE COUNTIES...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CULVER...OR 9 MILES
NORTHEAST OF WINAMAC...MOVING EAST AT 25 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  CULVER AND MONTEREY...
  DELONG...MAXINKUCKEE AND LAKE BRUCE...
  LEITERS FORD...BRUCE LAKE STATION AND RUTLAND...
  WALNUT...
  TIOSA...

LAT...LON 4122 8608 4100 8614 4110 8665 4128 8660
TIME...MOT...LOC 1940Z 282DEG 24KT 4117 8650
Special weather statement, Oct 7, 3:42 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
242 PM CDT TUE OCT 7 2014

INZ012>015-072015-
FULTON IN-MARSHALL IN-PULASKI IN-STARKE IN-
342 PM EDT TUE OCT 7 2014

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN
PULASKI...SOUTHERN MARSHALL...NORTHERN FULTON AND SOUTHEASTERN
STARKE COUNTIES...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CULVER...OR 9 MILES
NORTHEAST OF WINAMAC...MOVING EAST AT 25 MPH. THIS STORM WILL
CONTAIN HAIL UP TO A HALF INCH IN DIAMETER... BRIEF HEAVY RAIN...
AND OCCASIONAL LIGHTNING STRIKES.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  CULVER AND MONTEREY...
  DELONG...MAXINKUCKEE AND LAKE BRUCE...
  LEITERS FORD...BRUCE LAKE STATION AND RUTLAND...
  WALNUT...
  TIOSA...

LAT...LON 4122 8608 4100 8614 4110 8665 4128 8660
TIME...MOT...LOC 1940Z 282DEG 24KT 4117 8650
Special weather statement, Oct 7, 3:48 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
348 PM EDT TUE OCT 7 2014

INZ015-016-024-072015-
FULTON IN-KOSCIUSKO IN-WABASH IN-
348 PM EDT TUE OCT 7 2014

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN
WABASH...SOUTHWESTERN KOSCIUSKO AND EASTERN FULTON COUNTIES...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROCHESTER...MOVING EAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  AKRON...
  ATHENS...
  BEAVER DAM AND SEVASTOPOL...
  BEAVER DAM LAKE...SILVER LAKE AND DISKO...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4098 8595 4100 8595 4100 8602 4105 8623
      4116 8619 4118 8581 4095 8583
TIME...MOT...LOC 1948Z 274DEG 17KT 4108 8615

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 3:03 PM EDTSpecial Weather StatementIWXStarke27 min
Oct 7, 3:15 PM EDTSpecial Weather StatementIWXFulton30 min
Oct 7, 3:40 PM EDTSpecial Weather StatementIWXFulton35 min
Oct 7, 3:42 PM EDTSpecial Weather StatementIWXFulton33 min
Oct 7, 3:48 PM EDTSpecial Weather StatementIWXFulton27 min
Oct 7, 3:58 PM EDTSpecial Weather StatementIWXLaPorte32 min
Oct 7, 4:25 PM EDTSevere Thunderstorm WarningIWXHuntington, Wabash50 min
Oct 7, 4:54 PM EDTSpecial Weather StatementIWXAllen36 min
Oct 7, 5:12 PM EDTSpecial Weather StatementIWXAdams48 min
Oct 7, 5:53 PM EDTSpecial Weather StatementIWXAdams67 min
Oct 7, 7:15 PM EDTSpecial Weather StatementIWXHuntington30 min
Oct 7, 7:27 PM EDTSpecial Weather StatementIWXAdams33 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.